# SDR 96UAL900030

- Difficulty date: January 12, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N608UA
- Make and model: Boeing 767222
- Aircraft serial: 21869
- Engine: Pwa JT9D7R4D
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: 36144161
- Condition: Failed
- Location: Air Distr Syst
- Part time: 2,488 hours
- Stage of operation: DE
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

AT START OF DESCENT, HEAVY SMOKE FILLED THE CABIN AND COCKPIT.  SUPPLEMENTAL DATA UPDATE:  THE APU HAD A SEVERE COOLING FAN FAILURE WHICH CAUSED OIL TO LEAK IN THE INLET PLENUM, CONTAMINATING THE AIR CONDITIONING SYSTEM.  THE COOLING FAN HAD THE SHROUDED ROTOR.  PART TOTAL CYCLES, 2,347.
